Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

August 7, 2016East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 7, 2016, 4:54 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 4:54 PM CDT (21:54 UTC)
Expired
Aug 7, 2016, 5:45 PM CDT
In force
51 min
Issued by
NWS Jackson, MS

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS84 KJAN 072154
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN AUG 7 2016
 
LAZ008-009-072245-
EAST CARROLL LA-WEST CARROLL LA-
454 PM CDT SUN AUG 7 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL AND EAST CARROLL
PARISHES UNTIL 545 PM CDT...

AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER OAK GROVE...OR 10 MILES WEST OF LAKE PROVIDENCE...MOVING SOUTH
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DARNELL AROUND 520 PM CDT. 
  MONTICELLO AROUND 535 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...KILBOURNE...
EPPS AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 9152 3289 9150 3290 9150 3293 9148
      3294 9148 3298 9144 3299 9145 3301 9143
      3300 9119 3298 9119 3293 9121 3290 9118
      3254 9115 3254 9146 3255 9144 3257 9143
      3258 9145 3258 9153
TIME...MOT...LOC 2154Z 353DEG 22KT 3285 9136 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:57 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 7, 3:57 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
357 PM CDT SUN AUG 7 2016

.Discussion...

.Tonight through Monday night...The bulk of the thunderstorm
activity will diminish during the evening hours with overnight lows
in the low to mid 70s. The GFS and ECMWF suggest that some drier air
will build in from the north tonight around a deepening low that will
develop to our east. These models continue to bring some drier air
into the northern portion of the area on Monday. Abundant moisture
will continue to pool generally along and south of the Natchez Trace
Corridor tomorrow afternoon, with another round of showers and
thunderstorms mainly over these areas. Heat indices on Monday will
once again range from 100 to 105 across the area. The convection will
dissipate by early evening once again with overnight lows in the mid
70s. /15/27/

.Tuesday into next weekend...Once again the main forecast concern
for our region will be the hybrid-type lower to mid tropospheric low
centered mainly to our west.

Model consensus has very subtly trended a little westward with the
mean location of this feature through the long term period, with the
oft-dominant ECMWF model trending surprisingly westward (and
eventually placing the feature atop our region by Friday and
Saturday). If this latter model is correct then showers and
thunderstorms will be quite widespread by that time in our region
although they would tend to be more focused in eastern and southern
zones before that point. Even if the westward-outlying European
model is correct the expected oppressively hot regime still expected
to be in place over the Southern Plains and Arklatex could migrate
into at least Arklamiss Delta areas through midweek and eventually
this prospect may need to be covered in the HWO/Graphics. Of course
if the latest Euro solution is way off-base then heat issues could
still flare up over a larger portion of the region (and maybe even
last through much of the work week).

By next weekend a cold front and associated upper level trough
pressing toward the region from the northwest will likely start to
raise PoPs in all areas, even if the hybrid low remains to our west
and never gets much closer before being "kicked" out to the
north/northeast. This front might not have enough momentum to pass
through the region entirely, but will likely hang up in the vicinity
in such a way to provide some cooling relief and increased
widespread rain chances (if either or both of those fail to arrive
before then).

At this juncture the main risk for heavy rain issues will likely
remain to our east and the HWO/Graphics will be kept clear in that
regard. However, as mentioned, if the further westward envelope of
solutions for the upper low comes to pass that outlook may
eventually need to be reevaluated. /BB/

&&

.AVIATION...VFR conditions were observed across the taf sites at
mid afternoon. Scattered SHRA/TSRA across the north will push south
across the area through the afternoon hours. The storms will bring
brief lowering of flight conditions to MVFR/IFR to affected sites.
Expect the bulk of the thunderstorms to dissipate by 01-02z this
evening, but isolated storms will be possible into late evening
hours. Patchy MVFR/IFR conditions will be possible overnight once
again./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  93  76  95 /  29  32  12  30
Meridian      75  93  75  94 /  33  49  19  48
Vicksburg     74  93  75  95 /  25  23   9  21
Hattiesburg   75  91  76  92 /  35  65  24  51
Natchez       74  90  75  93 /  28  37  11  26
Greenville    74  92  75  94 /  25  15   9  18
Greenwood     73  93  74  94 /  25  12   7  23

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Aug 7, 2:01 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT SUN AUG 7 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN MONDAY

TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH VERY HUMID
CONDITIONS WILL RESULT IN HEAT INDICES OF 100 TO 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 7, 4:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN AUG 7 2016

LAZ008-009-072245-
EAST CARROLL LA-WEST CARROLL LA-
454 PM CDT SUN AUG 7 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL AND EAST CARROLL
PARISHES UNTIL 545 PM CDT...

AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER OAK GROVE...OR 10 MILES WEST OF LAKE PROVIDENCE...MOVING SOUTH
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DARNELL AROUND 520 PM CDT.
  MONTICELLO AROUND 535 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...KILBOURNE...
EPPS AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 9152 3289 9150 3290 9150 3293 9148
      3294 9148 3298 9144 3299 9145 3301 9143
      3300 9119 3298 9119 3293 9121 3290 9118
      3254 9115 3254 9146 3255 9144 3257 9143
      3258 9145 3258 9153
TIME...MOT...LOC 2154Z 353DEG 22KT 3285 9136

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:21 PM CDTSpecial Weather StatementJANRankin39 min
Aug 7, 5:46 PM CDTSpecial Weather StatementJANMadison44 min
Aug 7, 6:32 PM CDTSpecial Weather StatementJANTensas43 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.